Pharmacy Mix-Up Nearly Kills Boy

Posted on September 25, 2012, 11:50 pm
FavoriteLoadingAdd to favorites 28 secs

Christina Torres hopes no other pharmacy has the sort of mix-up that nearly cost her 7-year-old son Adrien his life.

It was back in July. Little Adrien was unconscious after his mother gave him what she thought was his third dose of generic Ritalin, which she got at Felicity Pharmacy in Bronx.

At the hospital, doctors took a closer look at Adrien’s medication. The bottle read methylphenidate. The name and one aspect of the pill are very similar to methadone. They each have an “m” in a box on the pill, but one is for children. The other is synthetic heroin.

Adrien was overdosing on methadone.

Late today, the pharmacist at Felicity admitted it was an incredibly horrible human error.

Sadly, because of the similarities between these pills, it is not the first time a pharmacy has made the mistake.

Back in 1999, an 8-year-old boy died in a similar mix-up and back then, the FDA warned pharmacies about it.

As Adrien still recovers physically and emotionally, the family is suing the pharmacy asking the state to investigate.

 

Jonas Bronck is the pseudonym under which we publish and manage the content and operations of The Bronx Daily.™ | Bronx.com - the largest daily news publication in the borough of "the" Bronx with over 1.5 million annual readers. Publishing under the alias Jonas Bronck is our humble way of paying tribute to the person, whose name lives on in the name of our beloved borough.